Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Journal of Inverse and Ill-posed Problems

Editor-in-Chief: Kabanikhin, Sergey I.

IMPACT FACTOR 2017: 0.941
5-year IMPACT FACTOR: 0.953

CiteScore 2017: 0.91

SCImago Journal Rank (SJR) 2017: 0.461
Source Normalized Impact per Paper (SNIP) 2017: 1.022

Mathematical Citation Quotient (MCQ) 2017: 0.49

See all formats and pricing
More options …
Volume 22, Issue 3


Acceleration of the EM-like reconstruction method for diffuse optical tomography with ordered-subsets method

Caifang Wang
  • Department of Mathematics, Shanghai Maritime University, 1550 Haigang Avenue, In New Harbor City, Shanghai 201306, P. R. China
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2013-11-01 | DOI: https://doi.org/10.1515/jip-2012-0064


Diffuse optical tomography (DOT) is an optical imaging modality, which provides the spatial distribution of the optical parameters inside a random medium. A propagation back-propagation method named EM-like reconstruction method for stationary DOT problem has been proposed yet. This method is really time consuming. Hence the ordered-subsets (OS) technique for this reconstruction method is studied in this paper. The boundary measurements of DOT are grouped into nonoverlapping and overlapping ordered sequence of subsets with random partition, sequential partition and periodic partition, respectively. The performance of OS methods is compared with the standard EM-like reconstruction method with two-dimensional and three-dimensional numerical experiments. The numerical experiments indicate that reconstruction of nonoverlapping subsets with periodic partition, overlapping subsets with periodic partition and standard EM-like method provide very similar acceptable reconstruction results. However, reconstruction of nonoverlapping subsets with periodic partition spends a minimum of time to get proper results.

Keywords: Diffuse optical tomography; EM-like method; ordered-subsets methods; absorption and diffusion coefficients

MSC: 78A70; 78M50; 93B15

About the article

Received: 2012-09-21

Published Online: 2013-11-01

Published in Print: 2014-06-01

Funding Source: Shanghai Municipal Commission for Science and Technology

Award identifier / Grant number: 13ZR1455500

Funding Source: NSF of China

Award identifier / Grant number: 61175044

Citation Information: Journal of Inverse and Ill-posed Problems, Volume 22, Issue 3, Pages 403–428, ISSN (Online) 1569-3945, ISSN (Print) 0928-0219, DOI: https://doi.org/10.1515/jip-2012-0064.

Export Citation

© 2014 by Walter de Gruyter Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in